MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 245124
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: mgit 960 supplement kit batch 4171070 is composed of mgit panta batch 4144308 and mgit 960 growth supplement batch 4151802.Mgit panta is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized, and crimp caps are applied per standard operating procedures (sop).Mgit 960 growth supplement is manufactured by rehydrating the media components with usp purified water and mixed until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per sop.Six mgit panta vials are then manually packaged with six mgit growth supplement vials to make a mgit 960 supplement kit (material 245124).The batch history record reviews for mgit panta batch 4144308 and mgit 960 growth supplement batch 4151802 were satisfactory and no notifications were generated during manufacturing.Qc inspection and testing were satisfactory at time of release.The release testing that is performed on this product does include bioburden testing.Samples are reconstituted as appropriate and are incubated at 25 degrees c and at 35 degrees c for 14 days.All bioburden testing performed on these components batch was satisfactory per internal procedures.The complaint history was reviewed and no other complaints were received for mgit 960 supplement kit batch 4171070.Retention samples from panta batch 4144308 (10 vials) and supplement batch 4151802 (10 vials) were available for inspection.No microbial growth was observed from visual inspection of the available samples.For investigation of this complaint, two unopened vials of supplement batch 4151802 were incubated at 20 to 25 degrees c (1 vial) and 33 to 37 degrees (1 vial).Two panta vials from batch 4144308 were reconstituted with sterile water and incubated at 20 to 25 degrees c (1 vial) and 33 to 37 degrees c (1 vial).Finally, two panta vials from batch 4144308 were reconstituted with 15ml of supplement from batch 4151802 and incubated at 20 to 25 degrees c (1 reconstituted panta and 1 vial of remaining supplement) and 33 to 37 degrees c (1 reconstituted panta and 1 vial of remaining supplement).At seven days incubation, 0/8 vials incubated had microbial growth.No photos or return samples were received for investigation.This complaint cannot be confirmed.No complaint trend for has been identified; no actions are indicated at this time.Bd will continue to trend complaints for defects.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ 960 supplement kit, there was a false positive result.There was no report of patient impact.

Brand Name
BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22939836
Report Number1119779-2025-04815
Device Sequence Number9892785
Product Code MDB
UDI-Device Identifier00382902451242
UDI-Public(01)00382902451242(11)240619(17)251119(10)4171070
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/19/2025
Device Catalogue Number245124
Device Lot Number4171070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown